Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Became very sick with severe nausea, dizziness and numbness after completing cortico stim test. Normal?

User rating for this question
Very Good
Answered by

Endocrinologist
Practicing since : 1998
Answered : 712 Questions
Question
Yesterday I completed a cortico stim test to investigate possible adrenal insufficiency. I had a very strong reaction to the test: I became very sick with severe nausea, dizziness and numbness in my face and hands. After the test was over the nurse gave me some food (which helped). I continued to have symptoms for the rest of the day: more nausea, swelling and soreness in my joints, severe fatigue. To me, these symptoms seem like an adrenal over-reaction, not adrenal insufficiency, but I don't think I have the symptoms of Grave's disease. Is this reaction normal?
Posted Sun, 3 Nov 2013 in Thyroid Problem and Hormonal Problems
 
 
Answered by Dr. Minal Mohit 50 minutes later
Brief Answer:
How were you tested for cortisol stimulation?

Detailed Answer:
Dear ma'm, Hi! the reaction to cortisol stimulation will depend upon the method chosen to do the test. There are two methods commonly employed 1. short synacthen test 2. insulin tolerance test. Which one did you go under go? and why were you advised cortisol stimulation test? If you please provide me the information l 'll be able to explain better. Regards!
Above answer was peer-reviewed by
 
Follow-up: Became very sick with severe nausea, dizziness and numbness after completing cortico stim test. Normal? 21 minutes later
It was the short synacthen test. I was advised the cortisol stimulation test because I have been experiencing debilitating fatigue and a constellation of symptoms which closely related to the symptoms of Addison's disease. For example, I am not celiac (I have been tested for the gene) but have an allergy to gluten (also soy, peanut and eggs), I have been experiencing nausea which appears to be unrelated to any incidence of the flu, I sweat profusely when I have not done so in the past, I have been experiencing fear and anxiety where I did not previously, I am unable to exercise because of muscle fatigue and weakness (I am an extremely active person, this is not normal), etc., etc.
Follow-up: Became very sick with severe nausea, dizziness and numbness after completing cortico stim test. Normal? 1 minute later
p.s. Please call me Kirsten-I don't usually get treated with such respect!
 
 
Answered by Dr. Minal Mohit 18 hours later
Brief Answer:
That does not tell me what would help me to answer

Detailed Answer:
Dear XXXXXXX please tell me what I had asked for so that I can answer your query. Regards!
Above answer was peer-reviewed by
 
Follow-up: Became very sick with severe nausea, dizziness and numbness after completing cortico stim test. Normal? 8 hours later
Your question to me:
"There are two methods commonly employed 1. short synacthen test 2. insulin tolerance test. Which one did you go under go?"

My answer:
"It was the short synacthen test. "

Your second question to me:
"Which one did you go under go? and why were you advised cortisol stimulation test?"

My answer:
" I was advised the cortisol stimulation test because I have been experiencing debilitating fatigue and a constellation of symptoms which closely related to the symptoms of Addison's disease. For example, I am not celiac (I have been tested for the gene) but have an allergy to gluten (also soy, peanut and eggs), I have been experiencing nausea which appears to be unrelated to any incidence of the flu, I sweat profusely when I have not done so in the past, I have been experiencing fear and anxiety where I did not previously, I am unable to exercise because of muscle fatigue and weakness (I am an extremely active person, this is not normal), etc., etc."

If these replies did not provide the information you needed, please be more specific about what you need. I don't think I could have answered your question more specifically.

At this point I am tempted to conclude that this website and it's "doctors" do not deliver what is promised. I would like my money back and will be sure to review this website as fraud on any forum I can find.
 
 
Answered by Dr. Minal Mohit 9 hours later
Brief Answer:
Adrenal insufficiency likely cause

Detailed Answer:
Dear XXXXXXX Hi! first of all I am extremely sorry for the communication gap. It being Sunday, I was reading all my XXXXXXX on my i- phone so I missed your communication and only got your p.s. note that you want to be addressed as XXXXXXX So I asked for the details again. Your annoyance is genuine and I once again regret for that.

Now coming to your query, short synacthen test should not have given you that serious symptoms but may be because of the underlying disease that is adrenal insufficiency you had all the symptoms as to dizziness, nausea, fatigue, joint swelling etc .

Symptoms getting better with food also support that adrenal insufficiency might be playing a role. Did you check your blood sugars and blood pressure on that day after the test? were they normal? You have also mentioned about Graves' disease. Symptoms of Graves' would be tachycardia, tremors, excessive perspiration, weight loss, increased appetite etc. More confirmatory would be your thyroid function test and your baseline cortisol values, your serum electrolytes and blood glucose.

Please let me know your results of short synacthen test as well. Sorry again for the communication gap! Regards!
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor